Alert archive / North Carolina / Areal Flood Warnings in 2021

Areal Flood Warning 7, NWS Blacksburg, VA

April 10, 2021Watauga County, North Carolina

NWS Blacksburg, VA issued this areal flood warning at Apr 10, 2021, 9:50 PM EDT for Watauga County, North Carolina. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 10, 2021, 9:50 PM EDT (01:50 UTC)
Expired
Apr 11, 2021, 4:45 AM EDT
In force
7 hr
Issued by
NWS Blacksburg, VA
Area
Storm-based polygon
Flood severity
None

County Watauga County, NC

The radar

The Knoxville radar (KMRX), 151 km from the middle of the area, began a volume at 01:50 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 00:00Z, 1.8 hours before the alert went out and 164 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 00:00Z on 2021-04-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 205 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 00:00Z on 2021-04-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 261 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
205 J/kg
Mixed-layer CIN
-20 J/kg
Mixed-layer LCL
741 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
261 m²/s²
0-3 km storm-relative helicity
347 m²/s²
Significant tornado parameter
0.2
Supercell composite
1.6

Open this sounding in Storm Lab

The text

As transmitted.

057 
WGUS41 KRNK 110150
FLWRNK

BULLETIN - EAS ACTIVATION REQUESTED
Flood Warning
National Weather Service Blacksburg VA
950 PM EDT Sat Apr 10 2021

NCC189-110445-
/O.NEW.KRNK.FA.W.0007.210411T0150Z-210411T0445Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Watauga NC-
950 PM EDT Sat Apr 10 2021

The National Weather Service in Blacksburg has issued a

* Flood Warning for...
  Watauga County in northwestern North Carolina...

* Until 1245 AM EDT.

* At 950 PM EDT, Doppler radar and automated rain gauges indicated 
  moderate to heavy rain. Flooding is ongoing or expected to begin 
  shortly in the warned area. Between 1 and 4 inches of rain have 
  fallen since this afternoon.

* The Watauga River at Sugar Grove has risen above action stage of 5 
  feet, and will likely flood soon. This river will also likely 
  flood upstream toward Foscoe.

Some locations that will experience flooding include...
  Boone, Blowing Rock, Beech Mountain, Foscoe, Sugar Grove, Deep Gap 
  and Seven Devils.

Additional rainfall amounts up to 0.5 inches are possible in the 
warned area.

This includes the following streams and drainages...
  Kirby Branch, Brushy Fork, Elk Creek, Grassy Creek, Grassy Gap 
  Creek, George Gap Branch, Dutch Creek, Beaverdam Creek, Flat 
  Branch, Craborchard Creek, Cove Creek, Fall Creek and Beech Creek.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

When it is safe to do so, please send your reports of flooding, 
including mudslides or flooded roads, to the National Weather 
Service by calling toll free at 1...8 6 6...2 1 5...4 3 2 4. Reports 
and pictures can also be shared on the National Weather Service 
Blacksburg Facebook page and on Twitter.

&&

LAT...LON 3629 8166 3622 8147 3621 8145 3620 8147
      3619 8153 3614 8158 3611 8164 3611 8167
      3611 8181 3617 8183 3619 8186 3619 8189
      3620 8190 3622 8188 3624 8190 3625 8190
      3629 8184 3632 8178 3629 8175

$$

WP
3 follow-up statements
446 
WGUS41 KRNK 110427
FLWRNK

BULLETIN - EAS ACTIVATION REQUESTED
Flood Warning
National Weather Service Blacksburg VA
1227 AM EDT Sun Apr 11 2021

NCC189-110645-
/O.EXT.KRNK.FA.W.0007.000000T0000Z-210411T0645Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Watauga NC-
1227 AM EDT Sun Apr 11 2021

The National Weather Service in Blacksburg has extended the

* Flood Warning for...
  Watauga County in northwestern North Carolina...

* Until 245 AM EDT.

* At 1227 AM EDT, gauge reports indicated heavy rain has fallen 
  within the warned area. Flooding is already occurring. Between 1 
  and 4 inches of rain have fallen.

* The Watauga River at Sugar Grove has risen above minor flood stage 
  to 9.2 feet, and is still rising. This river will also likely 
  flood upstream toward Foscoe.

Some locations that will experience flooding include...
  Boone, Blowing Rock, Beech Mountain, Foscoe, Sugar Grove, Deep Gap 
  and Seven Devils.

This includes the following streams and drainages...
  Kirby Branch, Brushy Fork, Elk Creek, Grassy Creek, Grassy Gap 
  Creek, George Gap Branch, Dutch Creek, Beaverdam Creek, Flat 
  Branch, Craborchard Creek, Cove Creek, Fall Creek and Beech Creek.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

When it is safe to do so, please send your reports of flooding, 
including mudslides or flooded roads, to the National Weather 
Service by calling toll free at 1...8 6 6...2 1 5...4 3 2 4. Reports 
and pictures can also be shared on the National Weather Service 
Blacksburg Facebook page and on Twitter.

&&

LAT...LON 3629 8166 3622 8147 3621 8145 3620 8147
      3619 8153 3614 8158 3611 8164 3611 8167
      3611 8181 3617 8183 3619 8186 3619 8189
      3620 8190 3622 8188 3624 8190 3625 8190
      3629 8184 3632 8178 3629 8175

$$

BMG
617 
WGUS41 KRNK 110616
FLWRNK

BULLETIN - EAS ACTIVATION REQUESTED
Flood Warning
National Weather Service Blacksburg VA
216 AM EDT Sun Apr 11 2021

NCC189-110845-
/O.EXT.KRNK.FA.W.0007.000000T0000Z-210411T0845Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Watauga NC-
216 AM EDT Sun Apr 11 2021

The National Weather Service in Blacksburg has extended the

* Flood Warning for...
  Watauga County in northwestern North Carolina...

* Until 445 AM EDT.

* At 216 AM EDT, gauge reports indicated heavy rain has fallen 
  within the warned area. Flooding is already occurring. Between 1 
  and 4 inches of rain have fallen.

* The Watauga River at Sugar Grove continues to be in minor flood 
  stage. The current level is 8.2 feet and falling. Flood stage is 6 
  feet. This river will also likely flood upstream toward Foscoe.

Some locations that will experience flooding include...
  Boone, Blowing Rock, Beech Mountain, Foscoe, Sugar Grove, Deep Gap 
  and Seven Devils.

This includes the following streams and drainages...
  Kirby Branch, Brushy Fork, Elk Creek, Grassy Creek, Grassy Gap 
  Creek, George Gap Branch, Dutch Creek, Beaverdam Creek, Flat 
  Branch, Craborchard Creek, Cove Creek, Fall Creek and Beech Creek.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

When it is safe to do so, please send your reports of flooding, 
including mudslides or flooded roads, to the National Weather 
Service by calling toll free at 1...8 6 6...2 1 5...4 3 2 4. Reports 
and pictures can also be shared on the National Weather Service 
Blacksburg Facebook page and on Twitter.

&&

LAT...LON 3629 8166 3622 8147 3621 8145 3620 8147
      3619 8153 3614 8158 3611 8164 3611 8167
      3611 8181 3617 8183 3619 8186 3619 8189
      3620 8190 3622 8188 3624 8190 3625 8190
      3629 8184 3632 8178 3629 8175

$$

BMG
801 
WGUS81 KRNK 110841
FLSRNK

Flood Statement
National Weather Service Blacksburg VA
441 AM EDT Sun Apr 11 2021

NCC189-110851-
/O.EXP.KRNK.FA.W.0007.000000T0000Z-210411T0845Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Watauga NC-
441 AM EDT Sun Apr 11 2021

...FLOOD WARNING WILL EXPIRE AT 445 AM EDT FOR WATAUGA COUNTY...

Flood waters are receding. Flooding is no longer expected to pose a 
threat. Please continue to heed remaining road closures.

LAT...LON 3629 8166 3622 8147 3621 8145 3620 8147
      3619 8153 3614 8158 3611 8164 3611 8167
      3611 8181 3617 8183 3619 8186 3619 8189
      3620 8190 3622 8188 3624 8190 3625 8190
      3629 8184 3632 8178 3629 8175

$$

BMG

What forecasters said that day

The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Blacksburg, VA wrote its last area forecast discussion before this areal flood warning went out at Apr 10, 9:10 PM EDT, 40 minutes earlier.

Area forecast discussion, Apr 10, 9:10 PM EDT, 40 minutes before
Area Forecast Discussion
National Weather Service Blacksburg VA
910 PM EDT Sat Apr 10 2021

.SYNOPSIS...
A cold front will pass across the region tonight into Sunday.
Drier conditions return for Monday as high pressure builds in
from the west. Scattered showers are possible Monday night into
Tuesday.

&&

.NEAR TERM /THROUGH SUNDAY/...
As of 910 PM EDT Saturday...

Scattered showers and thunderstorms are likely tonight, but
drier weather should arrive by late Sunday.

Scattered showers continue to track northeastward over the Mid
Atlantic. Confidence remains high on the rain, but the only
thunderstorms have been confined to the northwest North Carolina
mountains and up toward Patrick County in Virginia. The
potential still remains for a couple strong to severe
thunderstorms as SPC pointed out in the marginal threat on the
Day 1 convective outlook, but those chances appear to be waning
based on limited instability and prevalent cloud cover. The main
threats for any severe will be in the form of hail given
freezing levels around 10 kft and locally damaging winds.
Locally heavy rain will also be a possibility as the 00Z RNK
sounding shows a precipitable water of 1.11 inches. Minor
flooding could be a possibility along the Blue Ridge where
upslope flow will enhance the rainfall amounts.

After the warm front lifts northeast this evening, a cold front
will cross overhead tonight. There is not much cold air behind
this frontal boundary, so Saturday night low temperatures
should vary from the mid 40s in the mountains to the upper 50s
in the Piedmont. Lingering showers may be possible behind the
front during Sunday morning as indicated by the NAM model. High
temperatures on Sunday will range from the upper 50s in the
mountains to the mid 70s in the Piedmont.

&&

.SHORT TERM /SUNDAY NIGHT THROUGH TUESDAY NIGHT/...
As of 211 PM EDT Saturday...

Drying out and staying mild Monday into Tuesday before a
midweek cooldown.

Our closed upper level low continues to meander in the vicinity
of the southern Great Lakes region Sunday night into Tuesday
morning. The low gradually drifts north and east while becoming
a bit more elongated in the overall flow across the upper Great
Lakes and interior Northeast. As a result our weather pattern
will turn more zonal or flat with not much in the way of
significant weather expected heading into midweek. However, as
the low continues to meander to our north and east it will send
several weak short wave impulses our way including a relatively
moisture starved front late Monday into Tuesday. The 12z GFS,
Canadian, and Euro all illustrate this fairly well with low end
PoPs along and west of the Blue Ridge.

Life behind the front Tuesday brings dry and mild conditions for
Tuesday before another weak shortwave impulse scoots by to our
north and west late Tuesday into Wednesday.

Temperatures will remain above normal for most of period. Monday
looks to be the warmest day out ahead of the front with
downsloping westerly flow pushing highs well into the low to mid
70s in the west to mid to upper 70s out east. Temps cool
slightly Tuesday with mid to upper 60s in the west and low to
mid 70s out east. Wednesday looks to be the coolest day with
widespread highs in the 60s. Overnight lows will steadily drop
off as well with readings close to 50 Sunday and Monday nights
before getting back into the low to mid 40s early Wednesday
morning.

Confidence remains high in the short term period.

&&

.LONG TERM /WEDNESDAY THROUGH SATURDAY/...
As of 211 PM EDT Saturday...

Scattered shower chances and cooler temperatures as we enter
into the middle part of April.

Both Climate Prediction Center 6-10 day and 8-14 day temp/precip
outlooks progs the area for a cooler/wetter conditions to start
the middle part of April before a transition to cooler/drier
conditions to round out the month. Ensemble guidance tends to
agree with these trends with a deep digging trough setting up
shop for many states east of the Mississippi River and a piece
of upper level energy meandering off the East Coast. As a result
we can expect a continuation of low end precipitation chances
with low confidence and weak cold air advection heading into the
latter half of the workweek. For now kept I kept a slight
chance of showers mainly north of I-64 Wednesday into Thursday
as a weak shortwave piece of energy passes by to our north and
energy offshore ejects further out to sea.

Another area of low pressure arrives from the Ohio River Valley
as we enter the weekend ahead.

Confidence remains low to moderate in the long term period based
on the timing and moisture availability pivoting through.

&&

.AVIATION /01Z SUNDAY THROUGH THURSDAY/...
As of 715 PM EDT Saturday...

Confidence is high for poor flying weather tonight. Widespread
showers with scattered thunderstorms will track toward the
northeast this evening, but thunder chances have been waning
based on the latest radar and model trends. Because of a
southeast flow at the surface turning to the southwest aloft,
the NAM model hints at a potential between 00Z and 03Z of low
level wind shear at BCB, but confidence is too low to mention in
the TAF. Ceilings will fall to MVFR and eventually deteriorate
to IFR overnight. While the heaviest showers and thunderstorms
should exit to the east after midnight, light showers may linger
through the remainder of the night. The wet ground could allow
some fog to develop by early Sunday morning with the highest
threat of IFR visibilities at BCB and LWB.

A cold front should cross overhead late tonight into Sunday
morning, which will allow ceilings improve west of the Blue
Ridge. It may take a little longer in the morning for the
ceilings to lift along and east of the Blue Ridge. Eventually,
all TAF sites should return to VFR conditions with winds turning
to the southwest and gusting up to 20 knots.

Extended Aviation Discussion...

A weak disturbance will pass over the Great Lakes and bring
another chance of showers for Monday night into Tuesday morning,
which could trigger MVFR conditions. Afterward, drier weather
should arrive later on Tuesday. While VFR conditions will more
than likely persist through Wednesday and Thursday, there could
be a chance of showers in the mountains.

&&

.RNK WATCHES/WARNINGS/ADVISORIES...
VA...None.
NC...None.
WV...None.

&&

SYNOPSIS...KK
NEAR TERM...KK/PW
SHORT TERM...ET
LONG TERM...ET
AVIATION...PW
Hazardous weather outlook, Apr 10, 9:05 PM EDT, 45 minutes before
Hazardous Weather Outlook
National Weather Service Blacksburg VA
905 PM EDT Sat Apr 10 2021

NCZ001>006-018>020-VAZ007-009>020-022>024-032>035-043>047-058-059-
WVZ042>044-507-508-120115-
Ashe-Alleghany NC-Surry-Stokes-Rockingham-Caswell-Watauga-Wilkes-
Yadkin-Tazewell-Smyth-Bland-Giles-Wythe-Pulaski-Montgomery-Grayson-
Carroll-Floyd-Craig-Alleghany VA-Bath-Roanoke-Botetourt-Rockbridge-
Patrick-Franklin-Bedford-Amherst-Henry-Pittsylvania-Campbell-
Appomattox-Buckingham-Halifax-Charlotte-Mercer-Summers-Monroe-
Eastern Greenbrier-Western Greenbrier-
905 PM EDT Sat Apr 10 2021

This Hazardous Weather Outlook is for north central North Carolina,
northwest North Carolina, central Virginia, south central Virginia,
southwest Virginia, west central Virginia and southeast West
Virginia.

.DAY ONE...Tonight.

There is a marginal risk of severe weather tonight. The main severe
threats are large hail and damaging winds. Locally heavy rainfall
will also be possible that could cause minor flooding.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

There is a low probability for widespread hazardous weather.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed.

PW

In the hours before

Special weather statement, Apr 10, 8:01 PM EDT, 1 hour 49 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
801 PM EDT Sat Apr 10 2021

NCZ003-004-VAZ032-110030-
Stokes-Surry-Patrick-
801 PM EDT Sat Apr 10 2021

...A STRONG THUNDERSTORM WILL AFFECT
EAST CENTRAL SURRY...NORTHWESTERN STOKES AND SOUTHEASTERN PATRICK
COUNTIES...

At 801 PM EDT, a strong thunderstorm was located over Westfield, or
near Francisco, moving northeast at 25 mph.

Wind gusts up to 50 mph and half inch hail are possible with this
storm.

Locations impacted include...
Stuart...
Francisco...
Critz...
Woodville...
Collinstown...
Patrick Springs...
and Westfield.

If outdoors, consider seeking shelter inside a building.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

LAT...LON 3639 8043 3643 8052 3675 8037 3666 8010
TIME...MOT...LOC 0001Z 206DEG 22KT 3647 8041

WP
Special weather statement, Apr 10, 8:16 PM EDT, 1 hour 34 minutes before
Special Weather Statement
National Weather Service Blacksburg VA
816 PM EDT Sat Apr 10 2021

NCZ002>004-019-020-VAZ007-009>020-022>024-032>035-045-WVZ042>044-
507-508-110230-
Alleghany NC-Surry-Stokes-Wilkes-Yadkin-Tazewell-Smyth-Bland-
Giles-Wythe-Pulaski-Montgomery-Grayson-Carroll-Floyd-Craig-
Alleghany VA-Bath-Roanoke-Botetourt-Rockbridge-Patrick-Franklin-
Bedford-Amherst-Campbell-Mercer-Summers-Monroe-Eastern Greenbrier-
Western Greenbrier-
Including the cities of Sparta, Dobson, Danbury, Wilkesboro,
Yadkinville, Tazewell, Marion, Bland, Pearisburg, Wytheville,
Radford, Pulaski, Blacksburg, Independence, Whitetop, Troutdale,
Volney, Galax, Floyd, New Castle, Clifton Forge, Covington,
Hot Springs, Roanoke, Salem, Fincastle, Lexington, Buena Vista,
Stuart, Rocky Mount, Bedford, Amherst, Lynchburg, Bluefield,
Flat Top, Hinton, Hix, Union, Lewisburg, White Sulphur Springs,
Alderson, Quinwood, Duo, and Rainelle
816 PM EDT Sat Apr 10 2021

...MODERATE TO HEAVY SHOWERS AND AN ISOLATE THUNDERSTORMS WILL
IMPACT THE AREA THROUGH 930 PM...

Showers overspreading the area will be heavy at times, with
rainfall rates of up to 1 to 2 inches an hour. The heavier
showers are moving at a good clip, but repeated rainfall may lead
to ponding of water and low lying flooding in poor drainage or
urban areas.

If traveling, be alert to water on roads. Slow down to avoid
hydroplaning.
Special weather statement, Apr 10, 8:23 PM EDT, 1 hour 27 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
823 PM EDT Sat Apr 10 2021

NCZ003-VAZ016-032-110045-
Surry-Patrick-Carroll-
823 PM EDT Sat Apr 10 2021

...A SHOWER WITH GUSTY WINDS WILL AFFECT NORTHEASTERN
SURRY...SOUTHEASTERN CARROLL AND SOUTHWESTERN PATRICK COUNTIES...

At 822 PM EDT, a shower with gusty winds was located over Toast, or
over Mount Airy, moving north at 30 mph.

Winds in excess of 40 mph are possible with this shower.

Locations impacted include...
Mount Airy...
Flat Rock...
Hillsville...
Fancy Gap...
Ararat...
Cana...
and Pine Ridge.

If outdoors, consider seeking shelter inside a building.

This shower may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

LAT...LON 3643 8074 3679 8076 3677 8051 3671 8046
      3672 8046 3673 8045 3674 8046 3675 8045
      3674 8043 3640 8054
TIME...MOT...LOC 0022Z 186DEG 24KT 3649 8064

WP
Special weather statement, Apr 10, 8:43 PM EDT, 1 hour 7 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
843 PM EDT Sat Apr 10 2021

VAZ017-032-110115-
Patrick-Floyd-
843 PM EDT Sat Apr 10 2021

...A STRONG THUNDERSTORM WILL AFFECT
CENTRAL FLOYD AND CENTRAL PATRICK COUNTIES...

At 842 PM EDT, a strong thunderstorm was located near Meadows Of Dan,
or near Woolwine, moving north at 25 mph.

Wind gusts up to 50 mph and pea size hail are possible with this
storm.

Locations impacted include...
Stuart...
Floyd...
Woolwine...
Meadows Of Dan...
Mabry Mill...
Buffalo Ridge...
and Alum Ridge.

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

LAT...LON 3664 8043 3700 8049 3699 8048 3700 8047
      3698 8016 3696 8017 3695 8018 3692 8020
      3690 8020 3687 8023 3686 8019 3663 8025
TIME...MOT...LOC 0042Z 184DEG 22KT 3672 8036

WP
Special weather statement, Apr 10, 8:45 PM EDT, 1 hour 5 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
845 PM EDT Sat Apr 10 2021

VAZ013-016-017-032-110115-
Pulaski-Patrick-Floyd-Carroll-
845 PM EDT Sat Apr 10 2021

...A STRONG THUNDERSTORM WILL AFFECT
SOUTHEASTERN PULASKI...SOUTHWESTERN FLOYD...EASTERN CARROLL AND
SOUTHWESTERN PATRICK COUNTIES...

At 845 PM EDT, a strong thunderstorm was located over Fancy Gap,
moving north at 35 mph.

Wind gusts up to 50 mph and pea size hail are possible with this
storm.

Locations impacted include...
Hillsville...
Indian Valley...
Fancy Gap...
Allisonia...
Cana...
Dugspur...
and Draper.

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

LAT...LON 3658 8073 3687 8077 3688 8074 3692 8078
      3702 8079 3701 8055 3699 8055 3700 8051
      3699 8049 3700 8048 3699 8047 3700 8047
      3700 8046 3657 8057
TIME...MOT...LOC 0045Z 182DEG 31KT 3667 8065

WP
Special weather statement, Apr 10, 9:08 PM EDT, 42 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
908 PM EDT Sat Apr 10 2021

NCZ001-002-018-019-110145-
Ashe-Wilkes-Watauga-Alleghany-
908 PM EDT Sat Apr 10 2021

...A LINE OF SHOWERS WITH STRONG WINDS WILL AFFECT WESTERN
ALLEGHANY...CENTRAL WILKES...SOUTHEASTERN WATAUGA AND CENTRAL ASHE
COUNTIES IN NORTHWESTERN NORTH CAROLINA...

At 907 PM EDT, radar indicated showers with gusty winds located
along a line extending from near Trout to near Darby. Movement was
northeast at 40 mph.

Wind gusts up to 50 mph are possible with these showers.

Locations impacted include...
Jefferson...
West Jefferson...
Glendale Springs...
Deep Gap...
Mc Grady...
Laurel Springs...
and Wilbar.

If outdoors, consider seeking shelter inside a building.

LAT...LON 3610 8148 3610 8151 3611 8153 3642 8164
      3656 8128 3629 8103 3609 8148
TIME...MOT...LOC 0107Z 222DEG 36KT 3640 8156 3611 8146

WP

The office that day

Everything else NWS Blacksburg, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 10, 9:08 PM EDTSpecial Weather StatementRNKAshe37 min
Apr 10, 10:00 PM EDTAreal Flood AdvisoryRNKAlleghany, Ashe, Surry, Wilkes4 hr
Apr 10, 10:47 PM EDTSpecial Weather StatementRNKSurry28 min
Apr 10, 11:10 PM EDTSpecial Weather StatementRNKRockingham35 min
Apr 10, 11:46 PM EDTSpecial Weather StatementRNKCaswell29 min
Apr 11, 12:12 AM EDTSpecial Weather StatementRNKCaswell48 min

Nearby

Areal Flood Warnings in North Carolina, 2021Every areal flood warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.